I can’t see any issue with why someone on hydrocortisone can't pray? Do they really get the euphoria etc. side effects?
بِسْمِ اللهِ الرَّحْمنِ الرَّحِيْم
In the name of Allah, the Most Gracious, the Most Merciful
An extract from medicinenet.com states that euphoria may be one of the common side effects of hydrocortisone treatments. Euphoria is understood as a feeling or state of intense excitement and happiness.
Such a state of emotion is not a valid excuse for neglecting or abandoning Salaat. The following may be acceptable excuses for not offering Salaat at its prescribed time but the Qadhaa (make up) must be done when possible :
- A woman experiencing her menstrual cycle or post-natal bleeding
- A person who is overpowered by unconsciousness, sleep, madness or has drunkenness.
- A person who is facing the enemy and there is a risk of immediate attack if he performs Salaat
The symptoms of euphoria are not included in the above list. A person who is experiencing such symptoms usually has control over their intentions and is capable of committing to an intention.
We, therefore, conclude that euphoria is not a valid excuse for leaving off salaat or delaying it.
Only Allah knows best
Written by Maulana Naieem Mohammad
Checked and approved by Mufti Mohammed Tosir Miah
Darul Ifta Birmingham